Ask a Pharmacist Expert Forum
help with Mirtazapine (Remeron)
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

help with Mirtazapine (Remeron)

Is it safe to go back and forth on Remeron dosage?
I was taking Remeron(mirtazapine) for 4 monthes. I had a sudden yet long occurence with anxiety, and it caused insomnia too. The doctor put me on Remeron for the time being. It helped pretty well. 15mg per night.
i started feeling bad again last month. Went to the doctor and she tested my adrenals. They came back relativly high with low testoterone. She decided to try adrenal medication on me hoping my anxiety and issues were stemming from that. She thought it would be a good idea to get off the Remeron , as my body is sooo sensitive to medication. I tried. I cut it in half, skipped every other night, and my anxiety came back with a vengeance. I don't know if its from the discontiuation of it, or my anxiety just got worse. I took a half last night and finally slept again. Doc said if I have to go back to original dose to stabilize, that would be ok , but that was over a week ago. Shes out of town so I cant call her, and I was wanting to go back to the original dose tonight, as my anxiety is terrible, but being that I have been all over the map with dosages the last 2 weeks, I didn't know if it would really mess me up jumping back to the whole 15mg. Please help if you have any knowledge of this. Thank You.
Age
:  
46
Sex
:  
Female
Weight
:  
160
Current Medications
:  
remeron 15mg
Drug Allergies
:  
penicillan
Medical Conditions
:  
anxiety, high adrenals
4475871_tn?1355180944
Remeron (mirtazepine) is typically started at a dose of 15mg nightly, so it should be safe for you to restart taking the medication at this dose. A general rule when tapering off of anti-depressants is to resume the original dose if withdrawal symptoms become problematic. Some of the withdrawal symptoms associated with antidepressants are insomnia, flu-like symptoms, imbalance, hyper arousal, or sensory disturbances. The symptoms usually begin and peak within one week and last anywhere from one day to three weeks.

If you are primarily using mirtazepine for insomnia, I would recommend you continue taking the lowest dose (7.5mg). The lower dose will be more sedating (and better for sleep) than the higher dose of 15mg.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
11 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank